EconPapers    
Economics at your fingertips  
 

Testing for Stochastic Monotonicity

Sokbae (Simon) Lee, Oliver Linton and Yoon-Jae Whang

Econometrica, 2009, vol. 77, issue 2, 585-602

Abstract: We propose a test of the hypothesis of stochastic monotonicity. This hypothesis is of interest in many applications in economics. Our test is based on the supremum of a rescaled U-statistic. We show that its asymptotic distribution is Gumbel. The proof is difficult because the approximating Gaussian stochastic process contains both a stationary and a nonstationary part, and so we have to extend existing results that only apply to either one or the other case. We also propose a refinement to the asymptotic approximation that we show works much better in finite samples. We apply our test to the study of intergenerational income mobility. Copyright 2009 The Econometric Society.

Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (64)

Downloads: (external link)
http://hdl.handle.net/10.3982/ECTA7145 link to full text (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Testing for stochastic monotonicity (2008) Downloads
Working Paper: TESTING FOR STOCHASTICMONOTONICITY (2006) Downloads
Working Paper: Testing for stochastic monotonicity (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:77:y:2009:i:2:p:585-602

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-24
Handle: RePEc:ecm:emetrp:v:77:y:2009:i:2:p:585-602